Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 21, 2004, 7:16 PM CDT for Faulkner County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2004, 7:16 PM CDT (00:16 UTC)
- Expired
- Apr 21, 2004, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Faulkner County, AR
The radar
The Little Rock radar (KLZK), 32 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 220020 FFWLIT ARC045-220315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 716 PM CDT WED APR 21 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... FAULKNER COUNTY IN CENTRAL ARKANSAS * UNTIL 1015 PM CDT * NATIONAL WEATHER SERVICE CONTINUES TO INDICATE HEAVY RAIN OVER MOST OF CENTRAL AND SOUTHERN FAULKNER COUNTY. DOPPLER RADAR INDICATES OVER TWO AND A HALF INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR. REPORTS OF FLOODING HAVE ALREADY BEEN RECEIVED FROM THE CITY OF CONWAY. WITH SEVERAL MORE HOURS OF RAIN...ADDITIONAL FLASH FLOODING IS LIKELY. && A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3524 9213 3494 9224 3494 9256 3525 9247 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 2:30 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 21, 2:30 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT WED APR 21 2004 .DISCUSSION... A WESTERLY FLOW ALOFT WILL CONTINUE TONIGHT. THIS WILL SEND A SERIES OF SHORT WAVES TOWARDS ARKANSAS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MANY AREAS OF ARKANSAS TONIGHT. SOME STORMS MAY BECOME SEVERE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN SECTIONS TONIGHT THROUGH EARLY THURSDAY...THEN THE AREA OF MODERATE RISK GROWS TO COVER MOST OF ARKANSAS THURSDAY THROUGH THURSDAY NIGHT. THERE IS ALSO A SLIGHT RISK OF SEVERE SURROUNDING THE MODERATE RISK AREA WHICH COVERS ALL OF ARKANSAS FOR DAY 1 AND MOST OF THE STATE ON DAY 2. CONDITIONS SHOULD IMPROVE BY DAY 3. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 60 77 63 75 / 60 40 40 40 HARRISON AR 55 69 56 68 / 80 50 60 60 HOT SPRINGS AR 61 76 63 75 / 60 30 40 40 PINE BLUFF AR 62 78 64 79 / 50 30 30 40 MOUNTAIN HOME AR 57 70 57 70 / 70 50 60 60 MONTICELLO AR 63 79 65 81 / 50 30 20 30 SEARCY AR 60 77 61 75 / 70 40 40 40 MOUNT IDA AR 60 75 63 74 / 60 40 40 50 RUSSELLVILLE AR 60 74 60 74 / 70 40 40 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 38
Hazardous weather outlook, Apr 21, 11:08 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1108 AM CDT WED APR 21 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1108 AM CDT WED APR 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN ARKANSAS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF ARKANSAS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH CENTRAL ARKANSAS THROUGH THE EARLY AFTERNOON HOURS...AND WILL WEAKEN AS THEY PUSH INTO THE SOUTHERN COUNTIES. THERE WILL BE A LULL LATER THIS AFTERNOON BEFORE THUNDERSTORMS REDEVELOP TONIGHT. A SYSTEM ALOFT WILL HEAD ACROSS THE SOUTHERN PLAINS THIS AFTERNOON. THE SYSTEM WILL INTERACT WITH A DRY LINE IN CENTRAL OKLAHOMA...OR A BOUNDARY SEPARATING MOIST AIR TO ITS EAST FROM MUCH DRIER AIR TO ITS WEST. THE INTERACTION WILL TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS...WITH SEVERE STORMS LIKELY. STORMS THAT DEVELOP IN CENTRAL AND EASTERN OKLAHOMA WILL TRACK INTO WESTERN ARKANSAS TONIGHT. STORMS THAT BECOME SEVERE WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. THE STORMS WILL CONTINUE MOVING NORTHEAST...AND WILL ARRIVE IN THE NORTHERN COUNTIES AFTER MIDNIGHT. WITH A STALLED FRONT NEAR THE ARKANSAS AND MISSOURI BORDER...THE FRONT WILL ACT AS A FOCUS FOR HEAVY RAINFALL. ONE TO TWO INCHES OF RAIN MAY OCCUR...WITH LOCALLY HEAVIER AMOUNTS. THE REGION MOST PRONE TO SEVERE WEATHER AND HEAVY RAINFALL TONIGHT INCLUDES AREAS NORTH AND WEST OF MENA...MORRILTON AND HARDY. ELSEWHERE ACROSS ARKANSAS...THUNDERSTORMS WILL BE MORE SCATTERED WITH LESS OF A POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN. HOWEVER...ISOLATED SEVERE STORMS MAY STILL OCCUR...WITH MAINLY LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS THAT DEVELOP TONIGHT WILL EXIT THE STATE INTO MISSOURI THURSDAY MORNING. THERE WILL BE ANOTHER LULL THURSDAY AFTERNOON...WITH MORE STORMS IN THE FORECAST THURSDAY NIGHT. THE WEATHER PATTERN WILL NOT CHANGE THROUGH AT LEAST SATURDAY. A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN ARKANSAS. GIVEN THIS...STORMS THAT DEVELOP THE REMAINDER OF THE WEEK WILL BE MOST LIKELY ACROSS THE NORTHERN HALF OF THE STATE. THE STORMS THAT ARE EXPECTED WILL OCCUR MAINLY AT NIGHT...WITH STORMS MENTIONED THURSDAY NIGHT AND FRIDAY NIGHT. SEVERE WEATHER WILL REMAIN A POSSIBILITY...WITH AREAS OF HEAVY TO EXCESSIVE RAINFALL. FLASH FLOODING MAY OCCUR IN SOME SPOTS. THE PATTERN WILL FINALLY CHANGE THIS WEEKEND. A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE WEST SATURDAY NIGHT AND SUNDAY...WITH COOLER AND DRIER AIR TO FOLLOW MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT IN NORTHERN AND WESTERN ARKANSAS. 46
In the hours before
Local storm report, Apr 21, 6:21 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
621 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM FLOOD MORRILTON 35.16N 92.74W
04/21/2004 CONWAY AR BROADCAST MEDIA
STREET FLOODING DOWNTOWN.
0607 PM HAIL 3 W ADA 35.11N 92.93W
04/21/2004 1.00 INCH CONWAY AR AMATEUR RADIO
0610 PM HAIL MORRILTON 35.16N 92.74W
04/21/2004 0.75 INCH CONWAY AR TRAINED SPOTTER
0610 PM HAIL OPPELO 35.10N 92.78W
04/21/2004 1.00 INCH CONWAY AR AMATEUR RADIO
0611 PM HAIL OPPELO 35.10N 92.78W
04/21/2004 1.75 INCH CONWAY AR AMATEUR RADIO
0619 PM HAIL 2 N HOUSTON 35.06N 92.69W
04/21/2004 0.75 INCH PERRY AR AMATEUR RADIO
&&
28Local storm report, Apr 21, 6:35 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 4 W TOAD SUCK 35.08N 92.63W
04/21/2004 0.75 INCH PERRY AR AMATEUR RADIO
&&
28Local storm report, Apr 21, 6:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 4 N DES ARC 35.03N 91.51W
04/21/2004 0.75 INCH PRAIRIE AR LAW ENFORCEMENT
0639 PM HAIL 5 W CONWAY 35.09N 92.54W
04/21/2004 1.00 INCH FAULKNER AR AMATEUR RADIO
&&
28Local storm report, Apr 21, 6:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL CONWAY 35.09N 92.45W
04/21/2004 0.75 INCH FAULKNER AR AMATEUR RADIO
&&
28Local storm report, Apr 21, 6:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 S CONWAY 35.06N 92.45W
04/21/2004 1.00 INCH FAULKNER AR BROADCAST MEDIA
&&
28Local storm report, Apr 21, 7:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 SE MORRILTON 35.13N 92.70W
04/21/2004 1.00 INCH CONWAY AR AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL LASTED ABOUT 10 MINUTES AND
COVERED THE GROUND.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:17 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 43 min |
| Apr 21, 7:57 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 43 min |
| Apr 21, 8:19 PM CDT | Flash Flood Warning | LZK | White | 116 min |
| Apr 21, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 29 min |
| Apr 21, 8:59 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 31 min |
| Apr 21, 9:04 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 46 min |
| Apr 21, 9:13 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 47 min |
| Apr 21, 10:23 PM CDT | Flash Flood Warning | LZK | Faulkner, White, Woodruff | 3 hr |
| Apr 22, 12:12 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 22, 12:28 AM CDT | Flash Flood Warning | LZK | Conway, Pope | 3 hr |
| Apr 22, 12:44 AM CDT | Flash Flood Warning | LZK | Logan | 3 hr |
| Apr 22, 1:45 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 35 min |
| Apr 22, 2:45 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 30 min |
| Apr 22, 3:28 AM CDT | Flash Flood Warning | LZK | Scott, Yell | 2 hr |
| Apr 22, 3:30 AM CDT | Flash Flood Warning | LZK | Conway, Perry | 2 hr |
| Apr 22, 3:43 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 42 min |
| Apr 22, 5:54 AM CDT | Flash Flood Warning | LZK | Faulkner, Perry, White, Yell | 2 hr |
| Apr 22, 6:09 AM CDT | Flash Flood Warning | LZK | Scott | 111 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.